MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 24FR 12/30°

RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 24FR 12/30°
Model Number 46221313
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Rupture (2208)
Date of Event 06/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
According to the report, a concealed bladder rupture occurred during transurethral resection of the prostate (turp).Bladder reconstruction was subsequently performed using a robot.The remainder of the operation proceeded without complications.The procedure was completed.However, there was a delay, and the specialist had to perform additional treatment.
 
Additional Manufacturer Narrative
The bipo 24fr 12/30° cutting electrode, type 46221313, was manufactured on november 25, 2025, with lot number 21006297, and booked into stock.The lot size was 166 packages; no special approvals were issued.An evaluation of the complaint database revealed no further complaints regarding this lot.The returned bipolar resection electrode (ref 4622131) showed significant mechanical deformation at the distal working end.The insulation was intact, with no signs of thermal damage or discoloration.A slight proximal shift in the insulation of approximately 1.8 mm was observed.The dielectric strength test at 3 kv showed no insulation breakdown.The rf generator used (erbe vio 3) and the specified settings (high cut bipolar 4, soft coag bipolar 5) are consistent with the intended use of the product.No information was available regarding other devices used during the procedure.It could not be conclusively determined whether the observed mechanical deformation and displacement of the insulation occurred during clinical use or during the removal or handling of the product after the procedure.The investigation found no evidence that the observed findings contributed to the reported incident.In particular, no signs of electrical insulation failure or device malfunction within its specified performance parameters were detected.Based on the available information and investigation results, no device-related root cause could be identified.The reported event is consistent with a known procedural risk associated with gas accumulation during a turp, as described in the literature and addressed in the instructions for use.A clear cause-and-effect relationship cannot be established.Application-related factors are considered the most likely contributing factors.The current instructions for use (ga-d342) explicitly point out this risk ("risk of explosion when activating the electrode in air or gas bubbles, e.G., in the area of the bladder dome") and include appropriate measures to minimize the risk: - activate the electrode exclusively in irrigation fluid - activate only under direct visual observation and in contact with tissue these risks are described in risk assessment b2-3, and the instructions for use include references to them and warnings about them.A recent analysis of product surveillance data shows no indications of a cluster of similar incidents involving this product.

Brand Name
SHARK/S-LINE
Common Device Name
CUTTING ELECTRODE BIPO 24FR 12/30°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key25690293
Report Number9611102-2026-00036
Device Sequence Number9688162
Product Code FAS
UDI-Device Identifier04055207048856
UDI-Public04055207048856
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number46221313
Device Catalogue Number4622.1313
Device Lot Number21006297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2026
Initial Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE - HF GENERATOR VIO 3.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown